Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 126, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2015, 4:21 PM MDT for Laramie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2015, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 28, 2015, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:41 PM MDT, 40 minutes earlier.
Area forecast discussion, Jun 28, 3:41 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT SUN JUN 28 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 300 PM MDT SUN JUN 28 2015 CURRENT KCYS RADAR LOOP SHOWS ISOLATED THUNDERSTORMS OVER SOUTHEAST WYOMING. ALTHOUGH THE UPPER LEVEL HIGH HAS SHIFTED A BIT WESTWARD TODAY...THERE IS STILL ENOUGH SUBSIDENCE ALOFT TO LIMIT CONVECTIVE UPDRAFTS. EXPECT MAYBE SOME BRIEF MODERATE TO HEAVY RAINFALL AND GUSTY WINDS WITH THESE CELLS AS THEY SLOWLY MOVE SOUTH. FURTHER TO THE EAST...THERE SHOULD BE TOO MUCH CIN JUST ABOVE THE BOUNDARY LAYER...BUT A STRAY THUNDERSHOWER IS POSSIBLE NEAR THE NEBRASKA BORDER THIS EVENING. ANY THUNDERSTORMS WILL GRADUALLY DISSIPATE AROUND SUNSET...BUT RAIN SHOWERS MAY LINGER TOWARDS MIDNIGHT NEAR THE MOUNTAINS. FOR MONDAY AND TUESDAY...ALL MODELS SHOW THE CENTER OF THE UPPER LEVEL HIGH NUDGING EASTWARD...WHICH WILL LOWER TSTORM CHANCES ONCE AGAIN OVER THE FORECAST AREA DUE TO MIDLEVEL SUBSIDENCE...BUT THIS WILL BE SHORT LIVED. FOR TUESDAY...ALL MODELS INDICATE THE NORTHERN PORTION OF THE UPPER LEVEL HIGH BEGINNING TO FLATTEN AND DRIFT SOUTH AS SHORTWAVE ENERGY PUSHES INTO THE PACIFIC NORTHWEST. CHANCES FOR SHOWERS AND TSTORMS WILL INCREASE IN THE AFTERNOON FOR MOST OF SOUTHEAST WYOMING AND NORTHWEST NEBRASKA...AND MAY LINGER INTO TUESDAY NIGHT AS WELL. TUESDAY WILL LIKELY BE THE WARMEST DAY OF THE WEEK WITH HIGHS IN THE MID 80S TO MID 90S AFTER A RELATIVELY MILD START TO THE DAY. INCREASED HIGH TEMPERATURES A FEW DEGREES FOR TUESDAY AFTERNOON...WITH EVEN THE I25 CORRIDOR AROUND 90 DEGREES. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 206 PM MDT SUN JUN 28 2015 WEDNESDAY-WEDNESDAY NIGHT: LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY POTENT UPPER LEVEL TROF DEVELOPING BEHIND THE SHORTWAVE LIFTING NORTH ALONG THE PACIFIC NORTHWEST. THE MODELS ARE IN PRETTY GOOD AGREEMENT IN BRINGING THIS SECONDARY TROF THROUGH THE CANADIAN PROVIDENCES OF BRITISH COLUMBIA AND SASKATCHEWAN ON MONDAY AND TUESDAY AND THEN DIVES SOUTHEAST THROUGH THE NORTHERN PLAINS WEDNESDAY INTO THURSDAY. AHEAD OF THIS WAVE...NOT REAL CONFIDENT ON HOW DEEP THE MOISTURE WILL BE PRIOR TO THE FRONTAL BOUNDARY MOVING THROUGH. HOWEVER...THE MODELS ARE SHOWING SURFACE DEWPOINTS IN THE LOW TO MID 50S WHICH MAY BE ENOUGH TO TRIGGER STRONG TO SEVERE STORMS ESPECIALLY WITH 0-6KM SHEAR VALUES AROUND 35 TO 45KTS. HEAVY RAINFALL POTENTIAL DOES NOT LOOK TOO FAVORABLE AT THIS POINT DUE TO LACK OF WARM CLOUD DEPTH AND FAIRLY PROGRESSIVE STORM MOTIONS AT SPEEDS OF 15 TO 20KTS FROM THE WEST-NORTHWEST. THE FRONTAL BOUNDARY IS EXPECTED TO SHIFT THROUGH THE AREA WEDNESDAY NIGHT WHICH SHOULD BRING IN COOLER TEMPERATURES AND SOMEWHAT DRIER CONDITIONS. THURSDAY-SUNDAY: THE UPPER LEVEL RIDGE OVER THE INTERMOUNTAIN WEST IS PROGGED TO GRADUALLY BUILD BACK OVER THE REGION LATE NEXT WEEK WHICH SHOULD ALLOW FOR THE DRY AND MILD CONDITIONS TO PERSIST THROUGH THE 4TH OF JULY. STILL CANNOT RULE OUT AN ISOLATED STORM OR TWO OVER THE MOUNTAINS. OTHERWISE...THE NEXT WAVE OF CONCERN COULD MOVE INTO THE REGION LATE SUNDAY INTO MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 206 PM MDT SUN JUN 28 2015 UPPER LEVEL RIDGE IS EXPECTED TO REMAIN LOCKED OVER THE WESTERN HALF OF THE CONUS. AS A RESULT...VFR CONDITIONS WILL PREVAIL ACROSS THE TAF SITES. HOWEVER...WE CANNOT RULE OUT A FEW THUNDERSTORMS NEAR THE LARAMIE RANGE THIS AFTERNOON. COULD BE SOME GUSTY WINDS NEAR THE STORMS. OTHERWISE...LIGHT AND VARIABLE WINDS ARE ANTICIPATED. && .FIRE WEATHER... ISSUED AT 206 PM MDT SUN JUN 28 2015 NO FIRE WEATHER CONCERNS ARE EXPECTED THROUGH MUCH OF NEXT WEEK FOR AREAS EAST OF THE LARAMIE RANGE AS DAYTIME HUMIDITIES WILL RANGE BETWEEN 25 AND 40 PERCENT. WEST OF THE LARAMIE RANGE...FIRE WEATHER CONCERNS WILL BE LOW WITH MAINLY DRY CONDITIONS EXPECTED OUTSIDE OF THE MOUNTAINS...WHERE AN ISOLATED THUNDERSTORM IS POSSIBLE EACH AFTERNOON INTO MONDAY. THUNDERSTORM AND WETTING RAINFALL CHANCES GRADUALLY INCREASE TUESDAY THROUGH THURSDAY ACROSS THE REGION. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...REC AVIATION...REC FIRE WEATHER...TJT
Hazardous weather outlook, Jun 28, 5:45 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 545 AM MDT SUN JUN 28 2015 WYZ101>119-291145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 545 AM MDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK...ESPECIALLY FOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-291145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 545 AM MDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORM CHANCES RETURN FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 28, 4:06 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT SUN JUN 28 2015
NEZ054-WYZ118-119-282245-
KIMBALL NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
406 PM MDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES UNTIL 445 PM MDT...
AT 406 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINE BLUFFS...OR 26 MILES WEST OF KIMBALL...MOVING SOUTHEAST AT 20
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINE BLUFFS AND BURNS.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 385 AND
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4102 10429 4127 10446 4137 10427 4137 10425
4109 10394 4100 10411 4100 10427
TIME...MOT...LOC 2206Z 325DEG 16KT 4117 10416
MAZURLocal storm report, Jun 28, 4:18 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 NNE BURNS 41.20N 104.35W
06/28/2015 E0.75 INCH LARAMIE WY CO-OP OBSERVER
&&
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:06 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 28, 4:59 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 14 min |
| Jun 28, 5:19 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 23 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.